Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 308, NWS Indianapolis, IN

September 27, 2006Hamilton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 27, 2006, 4:53 PM EDT for Hamilton County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2006, 4:53 PM EDT (20:53 UTC)
Expired
Sep 27, 2006, 5:23 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Hamilton County, IN

The radar

The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 5:03 PM EDTHAIL 0.88Fishers, INNICKEL SIZE HAIL AT 126TH AND BROOKS SCHOOL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 272053
SVRIND
INC057-272145-
/O.NEW.KIND.SV.W.0308.060927T2053Z-060927T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED SEP 27 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF FISHERS...OR ABOUT 13 MILES NORTH
  OF INDIANAPOLIS...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FISHERS AROUND 500 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 5 AND 12.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4007 8611 3994 8609 3995 8587 4012 8587

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 272110
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT WED SEP 27 2006

INC057-272145-
/O.CON.KIND.SV.W.0308.000000T0000Z-060927T2145Z/
HAMILTON-
509 PM EDT WED SEP 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN HAMILTON COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR FISHERS...OR ABOUT 17 MILES SOUTHWEST OF
ANDERSON...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL HAS BEEN REPORTED IN FISHERS WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

LAT...LON 4007 8611 3994 8609 3995 8587 4012 8587

$$

PUMA
000 
WWUS53 KIND 272123
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT WED SEP 27 2006

INC057-272132-
/O.CAN.KIND.SV.W.0308.000000T0000Z-060927T2145Z/
HAMILTON-
522 PM EDT WED SEP 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...

THE STORM HAS EXITED SOUTHEASTERN HAMILTON COUNTY AND DECREASED IN 
INTENSITY. THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4007 8611 3994 8609 3995 8587 4012 8587

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:46 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 27, 2:46 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EDT WED SEP 27 2006

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN TONIGHT AND THURSDAY THEN
AGAIN FOR FRIDAY NIGHT/SATURDAY.

AT 18Z A COLD FRONT EXTENDED FROM AN AREA OF LOW PRESSURE IN LOWER
MI INTO NORTHWEST INDIANA AND THEN SOUTHWEST IL. SCT SHRA WERE
ALONG THE FRONT ACROSS THE NORTHWEST FORECAST AREA /FA/. UPPER
TROF REMAINED WELL WEST OF THE FA.

MODELS IN DECENT AGREEMENT FOR THE NEAR TERM. SIGNIFICANT
DIFFERENCES ARISE BY SATURDAY AS NAM IS MUCH STRONGER WITH SURFACE
LOW TO THE N. OTHER MODEL CONSENSUS IS FOR A WEAKER SOLUTION...AND
NAM HAS BEEN OVERDOING THE STRENGTH OF SYSTEMS LATELY. WILL THUS
GO CLOSE TO GFS SOLUTION.

COLD FRONT WILL SWEEP ACROSS THE FA LATE THIS AFTERNOON AND THIS
EVENING. ALTHOUGH DEWPOINTS ARE NOT THAT IMPRESSIVE /IN THE MID
50S/...WITH CURRENT HEATING AND FORCING FROM FRONT STILL EXPECT
CONVECTION TO FIRE ALONG THE FRONT. BY 00Z BEST CHANCES FOR RAIN
WILL BE ACROSS THE SOUTHEAST FA...SO WILL GO CATEGORICAL POPS
THERE. WILL TAPER TO SMALL CHANCE POPS WELL BEHIND THE FRONT
ACROSS THE NW FA. OVERNIGHT UPPER TROF WILL STILL BE TO THE WEST
SO EXPECT CHANCE OF SHRA TO CONTINUE. WILL ONLY KEEP THUNDER
MENTION IN THE FAR SOUTH WHERE SOME ELEVATED INSTABILITY MAY
PERSIST. STRONG COLD ADVECTION OVERNIGHT WILL ALLOW TEMPERATURES
TO FALL TO NEAR THE MAV NUMBERS IN THE UPPER 40S NW TO LOWER 50S
SE.

ON THURSDAY UPPER TROUGH WILL MOVE ACROSS THE FA. DECENT FORCING
AS NOTED IN QVECTOR PLOTS WILL INTERACT WITH LINGERING MOISTURE
TO PRODUCE SCATTERED SHOWERS. COLD ADVECTION WILL CONTINUE
THROUGHOUT THE DAY. COULD BE SOME AFTERNOON SUN IN THE SOUTHWEST
FA AS UPPER TROF EXITS AND SUBSIDENCE BEGINS. WITH PLENTY OF
CLOUDS AND THE COLD ADVECTION...FEEL MAV/MET HIGH TEMPERATURES ARE
TOO WARM ACROSS THE NORTHEAST HALF OF THE FA. ACROSS THE SOUTHWEST
FA WHERE THERE MIGHT BE SOME SUN...MAV/MET NUMBERS ARE OK.

FRIDAY WILL BE DRY AND COOL AS FA IS IN BETWEEN SYSTEMS. STRONG
WARM ADVECTION BEGINS ALOFT FRIDAY NIGHT AND WILL INCREASE THE
CLOUDS. BEST ISENTROPIC LIFT AND BEST MOISTURE WILL BE ACROSS THE
NORTHWEST FA. ANY PRECIP WOULD HAVE TO MOISTEN UP THE DRY LOWER
LEVELS BEFORE REACHING THE GROUND. GIVEN THE ABOVE...HAVE ADDED
POPS TO THE NW FA BUT KEPT THEM IN THE SLIGHT CHANCE CATEGORY.

NEXT FRONT MOVES ACROSS ON SATURDAY SO CHANCE POPS LOOK GOOD FOR
SATURDAY AND SATURDAY NIGHT. GFS/ECMWF CONSISTENT IN BRINGING YET
ANOTHER FRONT ON TUESDAY...SO HAVE ADDED POPS THERE TOO.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

KIND-88D SHOWING AN AREA OF MOSTLY MODERATE RWS ACRS NRN IN AND
CNTRL IL ASSCOCIATED WITH UPR IMPULSE DROPPING SE WITH THE
INDIVIDUAL CELLS MOVING NE. IMPULSE TO MOV THROUGH EARLY THIS
AFTERNOON...WHILE CD FNT FM JUST W OF ORD TO STL AT 15Z IS EXPECTED
TO REACH LAF LATE THIS AFTERNOON AND IND AND BMG EARLY THIS EVE.
MEANWHILE...MOSTLY SUNNY SKIES TO THE S OF THIS AREA OF RWS WL
ALLOW THE ATMS TO DESTABILIZE WITH CAPES TO 1000 J/KG JUST PRIOR TO
FROPA. IN ADDITION...MODELS BRING A COUPLE OF MORE IMPULSES ACRS THE
TERMINALS THIS AFT AND EVE WHICH SHOULD HELP SPARK TRW ACTIVITY. WL
WAIT TIL THE LAST MINUTE TO SEE IF WE CAN NAIL DOWN THE TIMING.
OTHERWISE...MODEL TIMES SECS AND PLAN VIEWS SHOW AND END TO THE DEEP
LIFT BY 04Z NEAR LAF TO 09Z NEAR BMG. WL END RWS. ALSO...TIME SECS
SHOW INCREASING MOIST IN THE BNDRY LYR OVERNGT. NGM MOS HAS IFR CIGS
OVERNGT. BASED ON UPSTREAM OBS ACRS IA AND WI...WL GO WITH MVFR CIGS
OVERNGT AND CONTINUING THU MRNG. GUSTY SW WINDS SHIFTING TO THE NW
AND DCRSG AFTER FROPA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...CS
AVIATION...KOCH
Hazardous weather outlook, Sep 27, 3:45 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT WED SEP 27 2006

INZ021-028>031-035>049-051>057-060>065-067>072-280800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
245 PM CDT WED SEP 27 2006 /345 PM EDT WED SEP 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...MAINLY
SOUTH AND EAST OF A KOKOMO TO TERRE HAUTE LINE. SOME OF THESE STORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR
SEVERE STORMS MAY PERSIST UNTIL MIDNIGHT EDT.

AFTER MIDNIGHT EDT ISOLATED STORMS ARE POSSIBLE SOUTH OF A VINCENNES
TO WINCHESTER LINE. THESE STORMS SHOULD NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Sep 27, 4:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 S TERRE HAUTE         39.40N 87.38W
09/27/2006  E0.75 INCH       VIGO               IN   AMATEUR RADIO

0425 PM     HAIL             5 NW TIPTON             40.33N 86.11W
09/27/2006  E1.00 INCH       TIPTON             IN   PUBLIC

            NICKEL TO QUARTER SIZE HAIL BETWEEN TIPTON AND
            SHARPSVILLE

0427 PM     HAIL             WHITESTOWN              40.00N 86.35W
09/27/2006  E0.88 INCH       BOONE              IN   TRAINED SPOTTER

&&

CP
Local storm report, Sep 27, 4:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             ZIONSVILLE              39.95N 86.27W
09/27/2006  M0.75 INCH       BOONE              IN   TRAINED SPOTTER

&&

OGREN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:14 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks46 min
Sep 27, 4:28 PM EDTSevere Thunderstorm WarningINDMadison, Tipton32 min
Sep 27, 4:32 PM EDTSevere Thunderstorm WarningINDHendricks43 min
Sep 27, 4:36 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam39 min
Sep 27, 4:44 PM EDTSevere Thunderstorm WarningINDSullivan46 min
Sep 27, 5:12 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan48 min
Sep 27, 5:36 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin39 min
Sep 27, 5:46 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby44 min
Sep 27, 6:01 PM EDTSevere Thunderstorm WarningINDDaviess, Martin44 min
Sep 27, 6:05 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan55 min
Sep 27, 6:13 PM EDTSevere Thunderstorm WarningINDDaviess, Martin32 min
Sep 27, 6:16 PM EDTSevere Thunderstorm WarningINDMadison19 min
Sep 27, 6:42 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.